MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C95-O20V
Medical Device Problem Codes Insufficient Device Problem Information (3190); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 bifurcated stent graft and afx vela suprarenal stent graft.Approximately (3) three years after post initial procedure, the patient presented with an aneurysm sac enlargement however an endoleak was not identified with an angiogram.It was noted that the afx vela suprarenal stent graft was a few millimeters below the renal artery, but still no endoleak present.As a pre-caution, the physician elected to treat the patient by re-lining the originally implanted devices with another afx2 bifurcated stent graft and an afx vela suprarenal stent graft.The re-intervention procedure was successful.The final patient status was reported as doing great.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the aneurysm enlargement of 23mm and additional endovascular procedure adverse event/incident(s) are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest two other endovascular procedures occurred that were not included in the event as reported: in march of 2020 a type ii endoleak (non-device related failure) was coiled from the lumbar artery and on 10/08/2020 another type ii endoleak (non-device related failure) was coiled in the sacral artery.These findings were discovered during an examination of the 41-month post-index discharge summary.Procedure related harms, device, user, procedure or anatomy relatedness of the aneurysm enlargement could not be determined with the medical records available for review.The final patient status was reported as being discharged on the first postoperative day home stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 bifurcated stent graft and afx vela suprarenal stent graft.Approximately (3) three years after post initial procedure, the patient presented with an aneurysm sac enlargement however an endoleak was not identified with an angiogram.It was noted that the afx vela suprarenal stent graft was a few millimeters below the renal artery, but still no endoleak present.As a pre-caution, the physician elected to treat the patient by re-lining the originally implanted devices with another afx2 bifurcated stent graft and an afx vela suprarenal stent graft.The re-intervention procedure was successful.The final patient status was reported as doing great.Subsequent to the initial report, clinical assessment determined that there was evidence to reasonably suggest two other endovascular procedures occurred that were not included in the event as reported: in march of 2020 a type ii endoleak (non-device related failure) was coiled from the lumbar artery and on (b)(6) 2020 another type ii endoleak (non-device related failure) was coiled in the sacral artery.These additional endovascular procedures were discovered during a review of the 41-month post-index discharge summary.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12858246
Report Number2031527-2021-00470
Device Sequence Number19985596
Product Code MIH
UDI-Device Identifier00818009013637
UDI-Public(01)00818009013637(17)201214
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2020
Device Model NumberA28-28/C95-O20V
Device Lot Number1767695003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT 1927436001
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexUnknown